IDEAS home Printed from https://ideas.repec.org/p/wpa/wuwpfi/0303007.html
   My bibliography  Save this paper

Projecting the Forward Rate Flow on a Finite Dimensional Manifold

Author

Listed:
  • Erhan Bayraktar

    (Princeton University)

  • Li Chen

    (Princeton University)

  • H. Vincent Poor

    (Princeton University)

Abstract

Given an Heath-Jarrow-Morton (HJM) interest rate model and a parametrized family of finite dimensional forward rate curves, this paper provides us a way to project this infinite dimensional HJM forward rate curve to the finite dimensional manifold. This projection characterizes banks' behavior of calibrating forward curves by applying a certain family of curves (e.g., Nelson-Seigel family). Moreover, we derive the Stratonovich dynamics of the projected finite dimensional forward curve. This leads an implicit algorithm for parametric estimation of the original HJM model. We have demonstrated the feasibility of this method by applying generalized method of moments and methods of simulated moments.

Suggested Citation

  • Erhan Bayraktar & Li Chen & H. Vincent Poor, 2003. "Projecting the Forward Rate Flow on a Finite Dimensional Manifold," Finance 0303007, EconWPA.
  • Handle: RePEc:wpa:wuwpfi:0303007
    Note: Type of Document - Tex; prepared on IBM PC - PC-TEX/UNIX Sparc TeX; to print on HP/PostScript/Franciscan monk; pages: 8 ; figures: none. We never published this piece and now we would like to reduce our mailing and xerox cost by posting it.
    as

    Download full text from publisher

    File URL: http://econwpa.repec.org/eps/fin/papers/0303/0303007.pdf
    Download Restriction: no

    Other versions of this item:

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Roncoroni, Andrea & Galluccio, Stefano & Guiotto, Paolo, 2010. "Shape factors and cross-sectional risk," Journal of Economic Dynamics and Control, Elsevier, vol. 34(11), pages 2320-2340, November.

    More about this item

    Keywords

    HJM Model; Finite-dimensional Manifolds; Nelson_Siegel Family;

    JEL classification:

    • C39 - Mathematical and Quantitative Methods - - Multiple or Simultaneous Equation Models; Multiple Variables - - - Other

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpfi:0303007. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA). General contact details of provider: http://econwpa.repec.org .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.